Alert archive / Illinois / Wind Advisories in 2015
Wind Advisory 3, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Apr 9, 2015, 10:27 PM CDT for 16 counties in Illinois; 5 counties in Indiana. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2015, 10:27 PM CDT (03:27 UTC)
- Expired
- Apr 10, 2015, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
All 21 counties
Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 15 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1160 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
402 WWUS73 KLOT 100327 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1027 PM CDT THU APR 9 2015 ...STRONG WESTERLY WINDS DEVELOPING BEHIND A COLD FRONT... ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 100900- /O.NEW.KLOT.WI.Y.0003.150410T0327Z-150410T0900Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 1027 PM CDT THU APR 9 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT /5 AM EDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT /5 AM EDT/ FRIDAY. * TIMING...THROUGH EARLY FRIDAY MORNING. * WINDS...25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG WINDS WILL OCCUR OVER AREAS HIT BY THE STRONG STORMS EARLIER...INCLUDING AREAS THAT MAY HAVE SUSTAINED STORM DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KJB
1 follow-up statement
571 WWUS73 KLOT 100919 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 419 AM CDT FRI APR 10 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 101015- /O.EXP.KLOT.WI.Y.0003.000000T0000Z-150410T0900Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK... WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO... OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC... WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER... FOWLER 414 AM CDT FRI APR 10 2015 ...WIND ADVISORY HAS EXPIRED... GUSTS OVER 30 MPH WILL PERSIST INTO THE MORNING BUT WINDS WILL GRADUALLY DIMINISH BY THIS AFTERNOON. $$ LENNING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Apr 9, 10:23 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 9, 10:23 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1023 PM CDT THU APR 9 2015
.MESOSCALE DISCUSSION...809 PM CDT
LONG TRACK CYCLIC TORNADIC SUPERCELL OVER NORTHERN MCHENRY COUNTY
HAS CROSSED NORTH OF THE WARM FRONT ACCORDING TO MESONET OBS AND
THE TORNADO THREAT HAS GREATLY DIMINISHED. ANOTHER SUPERCELL IS
QUICKLY ORGANIZING AND INTENSIFYING OVER SOUTHERN MCHENRY COUNTY
AND IS EXHIBITING STRENGTHENING ROTATION ALOFT. HIGH DEWPOINTS NOT
ALLOWING FOR MUCH DIURNAL COOLING SO STORM IS EITHER BOUNDARY
LAYER ROOTED OR DARN CLOSE. GIVEN THE EXTREME LOW LEVEL SHEAR WITH
50KT WINDS LESS THAN 1K FT AGL TORNADO POTENTIAL WILL BE VERY
CLOSELY MONITORES FOR SOUTHERN MCHENRY STORM.
IZZI
&&
.SHORT TERM...
400 AM CDT
TODAY AND TONIGHT...
DENSE FOG CONTINUES IN COOL/SATURATED AIR MASS WITH NORTHEAST
WINDS OFF THE LAKE THIS MORNING...WILL MAINTAIN DENSE FOG ADVISORY
ALONG THE LAKE AS ISSUED.
CLUSTERS OF THUNDERSTORMS WERE OCCURRING EARLY THIS MORNING
ACROSS THE MIDWEST...IN A REGION OF BROAD SOUTHWESTERLY WARM/MOIST
ADVECTION ATOP NEARLY STATIONARY FRONTAL BOUNDARY WHICH STRETCHES
FROM THE CENTRAL PLAINS INTO SOUTHERN IOWA...THEN EAST ACROSS
CENTRAL ILLINOIS AND INDIANA. THESE CLUSTERS OF STORMS WERE
GENERALLY TIED TO INDIVIDUAL MINOR-AMPLITUDE MID-LEVEL SHORT WAVE
FEATURES...AND ASSOCIATED LOCALIZED ENHANCED MOISTURE TRANSPORT
AND ASCENT. TO THE WEST...STRONG UPPER TROUGH WAS MOVING ONTO THE
PLAINS EAST OF THE ROCKIES...AND IS PROGGED TO APPROACH THE MID-
UPPER MISSISSIPPI VALLEY LATE THIS AFTERNOON AS A COMPACT AND
SOMEWHAT NEGATIVELY-TILTED ENERGETIC DISTURBANCE. SURFACE LOW
PRESSURE IN THE VICINITY OF SOUTHWEST KANSAS AT THIS HOUR WILL
DEEPEN AND LIFT TO SOUTHWESTERN WISCONSIN/FAR NORTHWEST IL PER
COMPLIMENTING GUIDANCE SOLUTIONS...WITH THE FRONT LIFTING NORTH AS
A WARM FRONT ACROSS THE FORECAST AREA. THIS PATTERN HAS ALL THE
EARMARKS OF BEING A WIDESPREAD SEVERE WEATHER PRODUCER ACROSS THE
AREA THIS AFTERNOON AND EVENING.
WITH THAT SAID...QUESTIONS REMAIN WITH RESPECT TO EVOLUTION OF
STORMS LATER TODAY...MAINLY DUE TO THE EXPECTATION THAT SEVERAL
CLUSTERS OF STORMS WILL CONTINUE TO DEVELOP/PROPAGATE ACROSS THE
AREA THROUGH MUCH OF THE DAY DUE TO PERSISTENT WARM/MOIST
ADVECTION AND ASCENT IN REGION OF STEEP MID-LEVEL LAPSE RATES
AHEAD OF THE DEEPENING TROUGH AND SURFACE LOW. CONVECTION ALLOWING
GUIDANCE (HRRR/NMM/ARW RUNS) DEPICT SEVERAL CLUSTERS DEVELOPING
AND LIFTING ACROSS THE AREA THROUGH THE MORNING AND MIDDAY
HOURS...AND REGIONAL RADAR MOSAIC SEEMS TO INDICATE THIS WILL BE
THE TREND AT LEAST THROUGH THIS MORNING. THUS WHILE SYNOPTIC
FEATURES WILL BE STRONG...MESOSCALE BOUNDARIES AND FORCING REMAIN
UNCLEAR AT THIS TIME. STILL...STRONG FORCING IN ADVANCE OF COLD
FRONT COUPLED WITH STRONG ASCENT ASSOCIATED WITH COMPACT WAVE
SHOULD BE CAPABLE OF GENERATING ORGANIZED SEVERE STORMS LATER THIS
AFTERNOON. 00Z NAM FORECAST SOUNDINGS INDICATE WARM SECTOR MLCAPES
AROUND 1500-2000 J/KG...WITH AMPLE DEEP AND LOW LEVEL SHEAR. SPC
NOTES SOME UNCERTAINTY WITH RESPECT TO STORM MODE...LINE SEGMENTS
AS OPPOSED TO DISCRETE CELLS...THOUGH SUPERCELLULAR
CHARACTERISTICS ARE LIKELY GIVEN THE ENVIRONMENT. DAMAGING WINDS
FROM LINES/LINE SEGMENTS LOOKS TO BE THE MOST WIDESPREAD
THREAT...THOUGH NORTHERN IL/SOUTHERN WI...WHERE WINDS WILL MOST
LIKELY BE BACKED MORE STRONGLY AHEAD OF THE LOW...WILL STILL HAVE
A REAL TORNADO POTENTIAL. STORMS WILL LIKELY EVOLVE UPSCALE INTO
SQUALL-LINE AS COLD FRONT MOVES ACROSS THE AREA EARLY THIS
EVENING...WITH THUNDERSTORM/SEVERE THREAT QUICKLY WINDING DOWN
BEFORE MIDNIGHT AFTER FROPA.
RATZER
&&
.LONG TERM...
257 PM CDT
FRIDAY THROUGH THURSDAY...
FOLLOWING A PERIOD OF VERY ACTIVE WEATHER...FOLLOWING THE PASSAGE OF
THE COLD FRONT LATE THURSDAY NIGHT...A PERIOD OF RELATIVE CALM WILL
SET UP FOR FRIDAY INTO SUNDAY AS A COOL...DRY HIGH PRESSURE AREA
BUILDS ACROSS THE AREA. TEMPERATURES WILL DROP BACK TO CLOSER TO
SEASONAL HIGHS NORMAL LEVELS WITH HIGHS IN THE UPPER 50S TO AROUND
60F UNDER MOSTLY SUNNY SKIES. AS THE HIGH WILL BE RIGHT OVER THE
AREA FRIDAY NIGHT INTO SATURDAY MORNING...LIGHT WINDS AND A DRY
AIRMASS WILL ALLOW FOR SOME ENHANCED RADIATIVE COOLING OVERNIGHT FOR
LOWS TO DROP BACK INTO THE MIDDLE TO UPPER 30S SATURDAY MORNING.
WITH THE HIGH BEGINNING TO BUILD OFF TO THE EAST THROUGH SATURDAY
NIGHT AND SUNDAY...A RETURN FLOW OF MOISTURE AND WARMER AIR WILL
KEEP THE COOLING TREND VERY BRIEF WITH TEMPS REBOUNDING BACK TO
AROUND 60F OVER MUCH OF THE CWA...WITH THE EXCEPTION OF THE
IMMEDIATE LAKEFRONT...WHICH SHOULD REMAIN COOLER AS A WEAK PRESSURE
GRADIENT AND DIFFERENTIAL HEATING BETWEEN THE COOL LAKE WATER AND
WARMER LAKE SHOULD ALLOW A LAKE BREEZE TO DEVELOP. HIGHS ON
SATURDAY ALONG THE LAKE FRONT TOPPING OUT IN THE MIDDLE 50S.
INCREASING SOUTHERLY FLOW ON THE WESTERN PERIPHERY OF THE HIGH
MOVING OFF TO THE EAST WILL LIKELY PREVENT A LAKE BREEZE FROM
DEVELOPING.
FOR SUNDAY...A NORTHERN STREAM SHORT WAVE MOVING OUT OF THE NRN
ROCKIES SHOULD BEGIN TO PHASE WITH A SOUTHERN STREAM SHORTWAVE
LIFTING INTO THE MIDDLE MISSISSIPPI VALLEY. THIS PHASING SHOULD
RESULT IN AN AMPLIFYING LONG WAVE TROUGH OVER THE MIDDLE AND UPPER
MISSISSIPPI VALLEY AND BRINGING THE NEXT CHANCE OF PCPN TO THE
REGION. THE LONGER RANGE GUIDANCE...IN GENERAL...AGREE ON THE
SCENARIO...BUT DIFFERENCES IN THE TIMING OF THE INDIVIDUAL SHORTWAVE
AND THE DEGREE OF PHASING AND THE RESULTANT STRENGTH OF THE LONG
WAVE TROUGH LEAD TO A RELATIVELY LOW CONFIDENCE FORECAST FOR THE
LATTER PORTIONS OF THE EXTENDED FORECAST PERIOD. CURRENTLY FEEL
THAT A COLD FRONT MOVING ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT
AND THEN SHUTTING OFF BY MONDAY MORNING AS ANOTHER HIGH PRESSURE
SYSTEM MOVES ACROSS THE AREA. WHILE THERE IS MODERATE TO HIGH
CONFIDENCE IN A PERIOD OF PCPN SUNDAY AND SUNDAY NIGHT...START AND
END TIMES REMAIN UNCERTAIN AS WELL AS THE CHANCES FOR THUNDERSTORMS
WITH THE PCPN AND WILL LIKELY BE HIGHLY DEPENDENT ON THE SPEED OF AN
ASSOCIATED COLD FRONT MOVING THROUGH THE AREA. FOR THE LATTER
PORTIONS OF THE FORECAST PERIOD...FROM TUESDAY THROUGH
THURSDAY...THERE COULD BE ANOTHER PERIOD OF UNSETTLED WEATHER AS THE
UPPER LEVEL FLOW PATTERN MAINTAINS A HIGH AMPLITUDE...QUICKLY
PROGRESSIVE PATTERN. THE GFS/ECMWF ARE ACTUALLY SHOWING BETTER
CONSISTENCY FOR THE END OF THE LONGER TERM FORECAST PERIOD THAN
EARLIER...WITH ANOTHER LONG WAVE TROUGH DEVELOPING OVER THE CNTRL
PLAINS. THE ECMWF IS TRENDING A BIT STRONGER AND DEVELOPING MORE OF
A NEGATIVE TILT TO THE TROUGH AND A CLOSED UPPER LOW BY WEDNESDAY
NIGHT...THE GFS IS REMARKABLY SIMILAR...BUT ABOUT 24 HOURS SLOWER IN
DEVELOPING THE NEGATIVE TILT UPPER TROUGH AND CLOSED UPPER LOW.
SHOULD THIS SCENARIO PAN OUT...THE MIDDLE OF NEXT WEAK COULD BE RIPE
FOR ANOTHER PERIOD OF ACTIVE WEATHER.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* MVFR CIGS/OCCASIONAL IFR CIGS OVERNIGHT.
* GUSTY WINDS BCMG SW TO W ARND MIDNIGHT WITH MAX GUSTS AROUND 45
KT. SUSTAINED WINDS OF 25-27 KT LATE THIS EVENING AND
OVERNIGHT. GUSTY W WINDS THROUGH THE DAY FRIDAY.
KMD
//DISCUSSION...UPDATED 03Z...
STRONG THUNDERSTORMS WILL CONTINUE EAST INTO NW INDIANA AND OVER
LAKE MICHIGAN THIS EVENING. MAIN HAZARDS ARE CONTINUOUS
LIGHTNING...GUSTY WINDS TO 45 MPH...AND SMALL HAIL. THESE SHOULD
REMAIN EAST OF ALL TERMINALS FROM A PEOTONE TO SOUTH CHICAGO LINE.
MAIN NEAR TERM CONCERN IS GUSTY SW WINDS BEHIND THESE STORMS.
EXPECT A PERIOD OF SUSTAINED WINDS 25-30 KT AND GUSTS TO 45 KT
THROUGH THE EARLY MORNING HOURS...DIMINISHING SOME BUT REMAINING
GUSTY OUT OF THE WEST FRIDAY.
AFTER THESE STORMS CLEAR...EXPECT CIGS LOWERING TO MVFR AND
POSSIBLY IFR. LIFTING IS EXPECTED FRIDAY MORNING BUT CONTINUED
GUSTY WINDS.
KMD
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* HIGH CONFIDENCE IN LOWER CIGS TONIGHT...MEDIUM ON SPECIFIC
HEIGHTS AND LOW ON HOW LONG ANY IFR WILL LAST.
* MEDIUM/HIGH CONFIDENCE IN WIND GUSTS OVERNIGHT AND
TOMORROW...THOUGH LOWER/MEDIUM CONFIDENCE ON SPECIFIC SPEEDS ON
FRIDAY.
KMD
//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED
00Z...
* SATURDAY...DRY/VFR. SOUTHWEST WINDS. LAKE BREEZE POSSIBLE.
* SUNDAY...DRY/VFR. GUSTY SOUTH WINDS.
* MONDAY...DRY/VFR. EAST WINDS.
* TUESDAY...CHANCE OF SHRA/TSRA. MVFR POSSIBLE. SOUTH WINDS.
* WEDNESDAY...CHANCE OF SHRA. SOUTH WINDS.
&&
.MARINE...
315 PM CDT
CONDITIONS OVER LAKE MICHIGAN ARE DETERIORATING RAPIDLY
TODAY...FIRST WITH WAVES OF THUNDERSTORMS CROSSING THE SOUTHERN
PORTIONS OF THE LAKE AS A WARM FRONT LIFTS NORTHWARD. AS OF 3PM
CDT...THE FRONT HAD MOVED UP TO THE CENTER OF THE LAKE AND SHOULD
CONTINUE TO LIFT NORTHWARD AS DEEPENING LOW PRESSURE OVER EASTERN
IOWA CONTINUES TO DEEPEN AND TRACKS INTO SOUTHERN WISCONSIN BY EARLY
THIS EVENING. BY THIS POINT...THE SOUTHERLY FLOW WILL REACH ALMOST
TO THE NORTH END OF THE LAKE...BUT WITH STRONG PRESSURE FALLS AND A
STRENGTHENING PRESSURE GRADIENT OVER THE LAKE AS THE SFC LOW
APPROACHES...WINDS OVER THE SRN PORTIONS OF THE LAKE SHOULD INCREASE
TO GALE FORCE FOR THE NEARSHORE WATERS AND THE SOUTH HALF OF THE
LAKE. THUNDERSTORMS WILL ALSO CONTINUE TO BE A CONCERN INTO THE
EVENING AS WELL. THE SFC LOW IS EXPECTED TO TRACK ACROSS THE CNTRL
PORTIONS OF THE LAKE LATE THIS EVENING...WITH WINDS QUICKLY SHIFTING
TO WLY-NWLY. A STRONG NORTHERLY GRADIENT BEHIND THE EXITING
LOW...INCREASING COLD ADVECTION ASSOCIATED WITH A COOL HIGH PRESSURE
SYSTEM DROPPING INTO THE NRN PLAINS AND STRONG PRESSURE RISES AS A
RESULT OF THE COMBINATION OF THE EXITING LOW AND APPROACHING
HIGH...SHOULD ALL COMBINE TO BRING SHORT PERIOD OF WEST TO NWLY
GALES TO THE LAKE INTO FRIDAY AFTERNOON. THE APPROACHING HIGH
SHOULD BEGIN TO OVERSPREAD THE WESTERN GREAT LAKES BY FRIDAY
AFTERNOON...ALLOWING WINDS OVER THE LAKE TO DROP OFF RELATIVELY
QUICKLY. FOR THE WEEKEND AND INTO EARLY NEXT WEEK...CONDITIONS OVER
THE LAKE SHOULD BE RELATIVELY QUIET. ANOTHER COLD FRONT IS EXPECTED
TO SWEEP ACROSS THE LAKE SUNDAY NIGHT OR MONDAY...BUT THIS SHOULD BE
A LESS DYNAMIC SYSTEM...AND WINDS SHOULD NOT GET AS STRONG AS WITH
THE SYSTEM APPROACHING THE LAKE AT THE CURRENT TIME.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
LMZ779 UNTIL 1 PM FRIDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Apr 9, 3:28 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 328 PM CDT THU APR 9 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 102030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 328 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...SOME MAY BE SEVERE AND PRODUCE: LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. HAIL UP TO THE SIZE OF QUARTERS DAMAGING WINDS UP TO 70 MPH. FREQUENT CLOUD TO GROUND LIGHTNING. AND POSSIBLY AN ISOLATED TORNADO. AREAS AFFECTED AND TIMING: A COLD FRONT WILL SWEEP WEST TO EAST ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA LATE THIS AFTERNOON THROUGH THE EVENING. DISCUSSION: A COLD FRONT WILL SWEEP ACROSS THE REGION THIS EVENING BRINGING PRIMARILY A THREAT FOR STRONG AND DAMAGING WINDS ALONG WITH A CONCERN FOR A TORNADO. AHEAD OF THE MAIN LINE OF THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH QUICKLY BEHIND THE FRONT. IN ADDITION TO THE SEVERE WEATHER THREAT...SOME AREAS HAVE ALREADY SEEN HEAVY RAIN TODAY WITH SOILS SATURATED. ADDITIONAL HEAVY RAIN WILL QUICKLY BE CONVERTED TO RUNOFF WITH A CONCERN FOR AT LEAST LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-102030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 328 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE LIKELY THROUGH LATE THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE LATE THIS AFTERNOON AND EARLY THIS EVENING. GALE FORCE WINDS ARE EXPECTED LATE THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS ARE LIKELY THROUGH MIDDAY FRIDAY...WITH WINDS AND WAVES REMAINING HAZARDOUS FOR SMALL CRAFT INTO FRIDAY EVENING. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-102030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 328 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS MAINLY THE SOUTH HALF OF THE LAKE INTO THIS EVENING. SOME STORMS COULD BE SEVERE. GALE FORCE WINDS ARE EXPECTED TONIGHT OVER THE SOUTHERN HALF OF THE LAKE. GALE FORCE WINDS ARE EXPECTED OVER THE NORTHERN HALF OF THE LAKE AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS ARE LIKELY THROUGH MIDDAY THURSDAY ON THE SOUTHERN HALF OF THE LAKE. GALE FORCE WINDS ARE LIKELY THROUGH LATE THURSDAY AFTERNOON ON THE NORTHERN HALF OF THE LAKE. THERE IS A CHANCE OF THUNDERSTORMS ON SOUTHERN LAKE MICHIGAN SUNDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. && BMD/KREIN VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Apr 9, 8:39 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
839 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL MCHENRY 42.34N 88.29W
04/09/2015 E1.00 INCH MCHENRY IL AMATEUR RADIO
DARKMOR AND CRYSTAL LAKE RD.
&&
BLocal storm report, Apr 9, 9:27 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
927 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM HAIL CHANNAHON 41.43N 88.22W
04/09/2015 E1.00 INCH WILL IL TRAINED SPOTTER
&&
BMDLocal storm report, Apr 9, 9:46 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
946 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL PAXTON 40.46N 88.10W
04/09/2015 E1.00 INCH FORD IL TRAINED SPOTTER
&&
BMDLocal storm report, Apr 9, 9:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
949 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 6 SSE BEACH PARK 42.34N 87.81W
04/09/2015 M91 MPH LMZ740 IL C-MAN STATION
MEASURED AT WAUKEGAN HARBOR.
&&
KBIRKLocal storm report, Apr 9, 10:13 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1013 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL PAXTON 40.46N 88.10W
04/09/2015 E1.00 INCH FORD IL TRAINED SPOTTER
0923 PM HAIL CHANNAHON 41.43N 88.22W
04/09/2015 E1.00 INCH WILL IL TRAINED SPOTTER
0830 PM TSTM WND GST 6 SSE BEACH PARK 42.34N 87.81W
04/09/2015 M91.00 MPH LMZ740 IL C-MAN STATION
MEASURED AT WAUKEGAN HARBOR.
0828 PM HAIL WOODSTOCK 42.31N 88.44W
04/09/2015 M1.00 INCH MCHENRY IL TRAINED SPOTTER
FLEMING ROAD AND BULL VALLEY ROAD.
0827 PM HAIL MCHENRY 42.34N 88.29W
04/09/2015 E1.00 INCH MCHENRY IL AMATEUR RADIO
DARKMOR AND CRYSTAL LAKE RD.
0817 PM HAIL WOODSTOCK 42.31N 88.44W
04/09/2015 E1.00 INCH MCHENRY IL AMATEUR RADIO
TROOP ST AND KISHWAUKEE.
0815 PM HAIL MCHENRY 42.34N 88.29W
04/09/2015 E1.00 INCH MCHENRY IL AMATEUR RADIO
BULL VALLEY RD AND GREEN STREET.
0815 PM TSTM WND GST LOSTANT 41.14N 89.06W
04/09/2015 M70.00 MPH LA SALLE IL TRAINED SPOTTER
0815 PM HAIL 2 S LOSTANT 41.11N 89.06W
04/09/2015 E1.00 INCH LA SALLE IL TRAINED SPOTTER
NEAR IL-18 AND I39.
0815 PM HAIL WOODSTOCK 42.31N 88.44W
04/09/2015 E1.00 INCH MCHENRY IL TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL
0808 PM HAIL 1 NE UNION 42.24N 88.53W
04/09/2015 E1.00 INCH MCHENRY IL TRAINED SPOTTER
ALONG IL-176.
0740 PM TORNADO 1 W MARENGO 42.25N 88.62W
04/09/2015 MCHENRY IL EMERGENCY MNGR
ROUTE 20 AND JOHNSON ROAD. BETWEEN MARENGO AND GARDEN
PRAIRIE
0735 PM TORNADO 1 S HARVARD 42.41N 88.62W
04/09/2015 MCHENRY IL EMERGENCY MNGR
IL23 AND STREIT ST. DEBRIS - SHEET METAL AND SIDING.
0735 PM TORNADO 1 S HARVARD 42.41N 88.62W
04/09/2015 MCHENRY IL EMERGENCY MNGR
IL23 AND STREIT ST. DEBRIS-SHEET METAL AND SIDING.
0734 PM TORNADO BELVIDERE 42.25N 88.85W
04/09/2015 BOONE IL TRAINED SPOTTER
POSSIBLE TORNADO DAMAGE NEAR BELVIDERE. TIME BASED ON
RADAR.
0725 PM HAIL CHERRY VALLEY 42.24N 88.96W
04/09/2015 E1.75 INCH WINNEBAGO IL TRAINED SPOTTER
AT US20 AND NELL RD.
0715 PM TORNADO 4 NW KIRKLAND 42.13N 88.91W
04/09/2015 DE KALB IL TRAINED SPOTTER
TIME BASED ON RADAR. DAMAGE TO HOUSES AND LARGE TREES
UPROOTED.
0710 PM TORNADO 4 W KIRKLAND 42.09N 88.93W
04/09/2015 DE KALB IL TRAINED SPOTTER
TOUCHDOWN BETWEEN MONROE CENTER AND FAIRDALE NEAR OGLE
DEKALB COUNTY LINE. DAMAGE REPORTED.
0704 PM HAIL CAPRON 42.40N 88.74W
04/09/2015 E0.75 INCH BOONE IL COCORAHS
0702 PM TORNADO 5 N HILLCREST 42.02N 89.07W
04/09/2015 OGLE IL TRAINED SPOTTER
SEVERAL REPORTS OF A LARGE WEDGE TORNADO ON THE GROUND.
0658 PM HAIL CRYSTAL LAKE 42.23N 88.33W
04/09/2015 E0.88 INCH MCHENRY IL TRAINED SPOTTER
0656 PM HAIL LAKE IN THE HILLS 42.19N 88.32W
04/09/2015 E0.88 INCH MCHENRY IL TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL
0650 PM HAIL HUNTLEY 42.17N 88.42W
04/09/2015 E1.00 INCH MCHENRY IL TRAINED SPOTTER
AT INTERSECTION OF DUNDEE RD AND HALIGHUS.
0645 PM HAIL 2 E MOUNT MORRIS 42.05N 89.39W
04/09/2015 M1.75 INCH OGLE IL TRAINED SPOTTER
0645 PM HAIL HOFFMAN ESTATES 42.06N 88.14W
04/09/2015 E1.00 INCH COOK IL TRAINED SPOTTER
AT INTERSECTION OF WESTBURY AND BAYSIDE. HEAVY RAIN.
0643 PM TORNADO CHERRY VALLEY 42.24N 88.96W
04/09/2015 WINNEBAGO IL TRAINED SPOTTER
CONFIRMED.
0643 PM TORNADO 5 SE ASHTON 41.82N 89.15W
04/09/2015 LEE IL TRAINED SPOTTER
TORNARDO REPORTED DOING DAMAGE NEAR ASHTON. RELAYED BY
DVN
0640 PM TORNADO 1 E CHERRY VALLEY 42.24N 88.94W
04/09/2015 WINNEBAGO IL LAW ENFORCEMENT
RT 20 AND WHEELER ROAD. PUBLIC REPORT RELAYED VIA BOONE
COUNTY SHERIFF.
0640 PM TORNADO 2 NE FRANKLIN GROVE 41.86N 89.27W
04/09/2015 LEE IL TRAINED SPOTTER
VIEWED FROM I-88. DEBRIS SEEN.
0640 PM TORNADO ASHTON 41.87N 89.22W
04/09/2015 LEE IL TRAINED SPOTTER
REPORT OF DAMAGE AND INJURIES AT THE KRAFT FOOD WAREHOUSE
NEAR ASHTON. TIME ESTIMATED FROM RADAR.
0638 PM HAIL 5 N FRANKLIN GROVE 41.91N 89.30W
04/09/2015 E1.75 INCH OGLE IL TRAINED SPOTTER
0636 PM HAIL 1 N FRANKLIN GROVE 41.86N 89.30W
04/09/2015 M1.75 INCH LEE IL TRAINED SPOTTER
0632 PM HAIL 1 N FRANKLIN GROVE 41.86N 89.30W
04/09/2015 M1.75 INCH LEE IL TRAINED SPOTTER
DAYSDILLE ROAD AND NAYLOR
0629 PM FUNNEL CLOUD 2 SE ROCKFORD AIRPORT 42.18N 89.07W
04/09/2015 WINNEBAGO IL TRAINED SPOTTER
REPORTED BY SPOTTER AND THE OBSERVER AT THE AIRPORT.
LOCATION ESTIMATED.
0628 PM HAIL 2 SE DIXON 41.83N 89.45W
04/09/2015 M1.75 INCH LEE IL AMATEUR RADIO
HAIL NOW TO GOLF BALL SIZE.
0623 PM HAIL 2 SE DIXON 41.83N 89.45W
04/09/2015 M1.00 INCH LEE IL AMATEUR RADIO
1042 AM LIGHTNING MOUNT PROSPECT 42.07N 87.94W
04/09/2015 COOK IL TRAINED SPOTTER
LIGHTNING STRIKE 200 E BLOCK PROSPECT AVE. STRUCTURE
FIRE.
&&
BLocal storm report, Apr 9, 10:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1027 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD 1 W BEACH PARK 42.42N 87.88W
04/09/2015 LAKE IL COCORAHS
0.89 IN LAST 40 MINUTES. STORM TOTAL FROM LAST NIGHT TO
TONIGHT IS 3.10 INCHES. SOME ROAD WAYS FLOODED AND ROAD
SHOULDERS WASHED OUT.
&&
BThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:05 PM CDT | Tornado Warning | LOT | Boone, Ogle, Winnebago | 40 min |
| Apr 9, 7:16 PM CDT | Tornado Warning | LOT | Boone, DeKalb, McHenry | 29 min |
| Apr 9, 7:19 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 26 min |
| Apr 9, 7:19 PM CDT | Tornado Warning | LOT | McHenry | 26 min |
| Apr 9, 7:21 PM CDT | Areal Flood Advisory | LOT | Boone, McHenry, Ogle, Winnebago | 3 hr |
| Apr 9, 7:36 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 24 min |
| Apr 9, 7:41 PM CDT | Tornado Warning | LOT | McHenry | 49 min |
| Apr 9, 7:51 PM CDT | Tornado Warning | LOT | LaSalle | 39 min |
| Apr 9, 7:53 PM CDT | Severe Thunderstorm Warning | LOT | Boone, DeKalb, Kane, McHenry, Ogle, Winnebago | 37 min |
| Apr 9, 8:05 PM CDT | Severe Thunderstorm Warning | LOT | McHenry | 55 min |
| Apr 9, 8:21 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 24 min |
| Apr 9, 8:21 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 24 min |
| Apr 9, 8:26 PM CDT | Special Marine Warning | LOT | 94 min | |
| Apr 9, 8:40 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kendall, LaSalle, Will | 35 min |
| Apr 9, 8:58 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kendall, Will | 32 min |
| Apr 9, 9:08 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Will | 37 min |
| Apr 9, 9:25 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 35 min |
| Apr 9, 9:34 PM CDT | Special Marine Warning | LOT | 116 min | |
| Apr 9, 9:40 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 35 min |
| Apr 10, 9:06 AM CDT | River Flood Advisory | LOT | Boone | 36 hr |
| Apr 10, 10:52 AM CDT | River Flood Warning | LOT | Lake | 4 days |
| Apr 10, 11:19 AM CDT | River Flood Advisory | LOT | Cook | 3 days |
| Apr 10, 11:19 AM CDT | River Flood Advisory | LOT | Cook | 36 hr |
| Apr 10, 11:39 AM CDT | River Flood Advisory | LOT | Lake | 36 hr |
| Apr 10, 11:50 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 5 days |
| Apr 10, 12:17 PM CDT | River Flood Watch | LOT | Kane, McHenry | 5 days |
| Apr 10, 2:17 PM CDT | Wind Advisory | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 5 hr |
Nearby
Wind Advisories in Illinois, 2015Wind Advisories in Indiana, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.